Alert archive / Tennessee / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 261, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 24, 1999, 5:36 PM CDT for Clay County, Pickett County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 1999, 5:36 PM CDT (22:36 UTC)
- Expired
- Aug 24, 1999, 6:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Clay County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 117 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 975 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:20 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 24, 2:20 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 145 PM CDT TUE AUG 24 1999 SATELLITE AND MSAS ANALYSIS CONTINUE TO SHOW DRY AIR INVADING THE NW PORTION OF THE FORECAST AREA (FA) WITH 60-65 DEWPOINTS JUST MOVING INTO THE CLARKSVILLE AREA. FRONT EXTENDS FROM THE ARK-LA-TEX NEWD THROUGH THE AREA BETWEEN CLARKSVILLE AND PADUCAH. FRONT SHOULD MOVE INTO THE CLARKSVILLE AREA JUST AFTER 7PM..NASHVILLE AROUND MIDNIGHT AND CROSSVILLE WED MORNING. SVR POSSIBLE EAST HALF OF FA TONIGHT. A LITTLE DRIER AND COOLER CONDITIONS FOR WED WITH TEMPS DROPPING A CATEGORY. NO PROBLEMS WITH FWC GUIDANCE TEMPS. PUMPED BNA POP ABOVE FWC FOR THIS EVENING. BNA BB 067/085 065/088 066 18511 CSV ETB 066/080 060/083 062 18722 18 JLM
In the hours before
Special weather statement, Aug 24, 1:44 PM CDT, 3 hours 52 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-250915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 144 PM CDT TUE AUG 24 1999 ...POSSIBLE SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING IN PORTIONS OF MIDDLE TENNESSEE... A COLD FRONT TO THE NORTHWEST OF MIDDLE TENNESSEE HAS CONTINUED TO PRESS SOUTHEAST TOWARD THE AREA. CONDITIONS HAVE BECOME MORE UNSTABLE SINCE EARLY THIS MORNING AND SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP BY LATE THIS AFTERNOON. SOME OF THESE STORMS MAY REACH SEVERE LIMITS...ESPECIALLY LATE THIS AFTERNOON AND EARLY THIS EVENING. THE SEVERE THREAT IS GENERALLY ALONG AND EAST OF A LINE FROM PORTLAND TO NASHVILLE TO COLUMBIA AND WAYNESBORO. IF THESE STORMS REACH SEVERE LIMITS...WIND GUSTS IN EXCESS OF 60 MPH AND HAIL THREE QUARTERS OF AN INCH OR GREATER WILL BE POSSIBLE. SPOTTER ACTIVATION MAY BE REQUIRED.
Special weather statement, Aug 24, 1:44 PM CDT, 3 hours 52 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-250915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 144 PM CDT TUE AUG 24 1999 ...POSSIBLE SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING IN PORTIONS OF MIDDLE TENNESSEE... A COLD FRONT TO THE NORTHWEST OF MIDDLE TENNESSEE HAS CONTINUED TO PRESS SOUTHEAST TOWARD THE AREA. CONDITIONS HAVE BECOME MORE UNSTABLE SINCE EARLY THIS MORNING AND SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP BY LATE THIS AFTERNOON. SOME OF THESE STORMS MAY REACH SEVERE LIMITS...ESPECIALLY LATE THIS AFTERNOON AND EARLY THIS EVENING. THE SEVERE THREAT IS GENERALLY ALONG AND EAST OF A LINE FROM PORTLAND TO NASHVILLE TO COLUMBIA AND WAYNESBORO. IF THESE STORMS REACH SEVERE LIMITS...WIND GUSTS IN EXCESS OF 60 MPH AND HAIL THREE QUARTERS OF AN INCH OR GREATER WILL BE POSSIBLE. SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 5:57 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale | 33 min |
| Aug 24, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 29 min |
| Aug 24, 6:05 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 40 min |
| Aug 24, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 34 min |
| Aug 24, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 31 min |
| Aug 24, 6:36 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.